MAUDE Adverse Event Report: WRIGHTS LANE SYNTHES USA PRODUCTS LLC REMOVABLE EXTENSION ARM-FLEX 40MM FOR CMF DISTRACTOR; CRANIAL DISTRACTION SYSTEM

WRIGHTS LANE SYNTHES USA PRODUCTS LLC REMOVABLE EXTENSION ARM-FLEX 40MM FOR CMF DISTRACTOR; CRANIAL DISTRACTION SYSTEM
Model Number 04.315.127
Medical Device Problem Code Break (1069)
Health Effect - Clinical Codes Failure of Implant (1924); No Code Available (3191)
Date of Event 07/30/2020
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Complainant part is expected to be returned for manufacturer review/investigation, but has yet to be received.(b)(4).The investigation could not be completed; no conclusion could be drawn, as no product was received.Based on the information available, it has been determined that no corrective and/or preventative action is proposed.This complaint will be accounted for and monitored via post market surveillance activities.If additional information is made available, the investigation will be updated as applicable.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Event or Problem Description
It was reported that on (b)(6) 2020, the extension arm disengaged from the distractor of the cmf-distractor post-surgery.It was reported on (b)(6) 2020 that the patient underwent revision surgery to reimplant another device.The patient is reported as doing well.There is no further information available.This report is for one (1) removable extension arm-flex 40mm for cmf distractor.This is report 1 of 2 for (b)(4).
 
Additional Manufacturer Narrative
Depuy synthes is submitting this report pursuant to the provisions of 21 cfr, part 803.This report may be based on information which depuy synthes has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, depuy synthes or its employees that the report constitutes an admission that the device, depuy synthes, or its employees caused or contributed to the potential event described in this report.Investigation summary: customer quality investigation: the complaint device was not received for investigation.The following investigation is based on the video and image(s) provided.The image(s) and video were reviewed, and the complaint condition could be confirmed as the tip of the device was cracked, although not completely separated into two pieces.Since the device was not returned, a dimensional inspection and a functional test were not able to be performed.A definitive assignable root cause could not be determined based on the provided information.During the investigation no product design issues or discrepancies were observed (based on the images) that may have contributed to the complaint condition.Additional monitoring for any potential safety signals will be conducted through complaint trending and other post market safety surveillance activities.Based on the investigation findings, it has been determined that no corrective and / or preventative action is proposed.Device history lot: part number: 04.315.127, synthes lot number: 6923474, supplier lot number: n/a, release to warehouse date: sept 11, 2012, expiration date: n/a, manufactured by: synthes brandywine.No ncrs were generated during production.Device history review: review of the device history record showed that there were no issues during the manufacture of this product, and any subcomponents, which would contribute to this complaint condition.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Additional Manufacturer Narrative
Depuy synthes is submitting this report pursuant to the provisions of 21 cfr, part 803.This report may be based on information which depuy synthes has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, depuy synthes or its employees that the report constitutes an admission that the device, depuy synthes, or its employees caused or contributed to the potential event described in this report.If the information is unknown, not available or does not apply, the section/field of the form is left blank.H10 additional narrative: b5, d10, d11.H3, h6: the device was received, the investigation is in progress, no conclusion could be drawn at the time of filing this report.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Event or Problem Description
Concomitant devices reported: extension arm removal instrument (part number 03.315.004 , lot 7877123, quantity 1), distractor implants: curvilinear (part number unknown, lot unknown, quantity 1).
 
Additional Manufacturer Narrative
Depuy synthes is submitting this report pursuant to the provisions of 21 cfr, part 803.This report may be based on information which depuy synthes has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, depuy synthes or its employees that the report constitutes an admission that the device, depuy synthes, or its employees caused or contributed to the potential event described in this report.H3, h4, h6- removable extension arm-flex 40mm for cmf distractor (part.No: 04.315.127, lot.No: 6923474) was received at us cq.Upon visual inspection at cq, it is observed that the one of the tine of the collet part of the device was bent and cracked but not completely separated into two pieces.The rest of the device shows normal wear which would impact the complaint condition.Thus, the complaint is being confirmed.The complaint is being confirmed for removable extension arm-flex 40mm for cmf distractor (part.No: 04.315.127, lot.No: 6923474) tine of the collet part of the device was bent and cracked.While a definitive root cause could not be determined, but there is high possibility that the device might have encountered unintended forces.During the investigation no unidentified product design/manufacturing issues or discrepancies were observed that may have contributed to the complaint condition.Based on the investigation findings, it has been determined that no corrective and/or preventative action is proposed.Additional monitoring for any potential safety signals will be conducted through complaint trending and other post market safety surveillance activities.Device history lot part number:04.315.127, synthes lot number: 6923474, supplier lot number: n/a, release to warehouse date: 11sep2012, expiration date: n/a, manufactured by synthes brandywine.No ncrs were generated during production.,part number:04.315.127, synthes lot number: 6923474, supplier lot number: n/a, release to warehouse date: 11sep2012, expiration date: n/a, manufactured by synthes brandywine.No ncrs were generated during production.Review of the device history record showed that there were no issues during the manufacture of this product, and any subcomponents, which would contribute to this complaint condition.,review of the device history record showed that there were no issues during the manufacture of this product, and any subcomponents, which would contribute to this complaint condition.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.

Brand Name
REMOVABLE EXTENSION ARM-FLEX 40MM FOR CMF DISTRACTOR
Common Device Name
CRANIAL DISTRACTION SYSTEM
Manufacturer (Section D)
WRIGHTS LANE SYNTHES USA PRODUCTS LLC
1302 wrights lane east
west chester PA 19380
MDR Report Key10463204
Report Number2939274-2020-03846
Device Sequence Number19638051
Product Code PBJ
UDI-Device Identifier10887587015675
UDI-Public(01)10887587015675
Combination Product (Y/N)N
PMA/510(K) Number
K170818
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup,Followup
Report Date (Section B) 08/03/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number04.315.127
Device Catalogue Number04.315.127
Device Lot Number6923474
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer08/14/2020
Initial Date Received by Manufacturer 08/03/2020
Supplement Date Received by Manufacturer09/02/2020
09/09/2020
09/17/2020
Initial Report FDA Received Date08/27/2020
Supplement Report FDA Received Date09/02/2020
09/10/2020
09/17/2020
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
EXTENSION ARM REMOVAL INSTRUMENT; UNK - DISTRACTOR IMPLANTS: CURVILINEAR; UNK - DISTRACTOR IMPLANTS: CURVILINEAR
Outcome Attributed to Adverse Event Required Intervention;